Kentucky, 2005Hail in Kentucky, February 20, 2005
February 20, 2005 · NWS PAH · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Feb 20, 9:45 PM CST, 2 hours 10 minutes earlier.
Area forecast discussion, Feb 20, 9:45 PM CST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
945 PM CST SUN FEB 20 2005
.DISCUSSION...
ZONE/GRID UPDATE IN THE WORKS THIS EVENING. WILL DEFINITELY BE
JACKING LOWS UP A CATEGORY OR TWO IN MOST PLACES...SINCE IT IS
BECOMING OBVIOUS THAT THE FRONT IS NOT GOING TO MAKE IT TOO FAR INTO
THE QUAD STATE BY MORNING. WILL BE LEANING TOWARD THE MET
GUIDANCE...WHICH IS NOT MUCH DIFFERENT FROM ITS 12Z RUN IN THE
SOUTH...BUT HAS DRAMATICALLY WARMER NUMBERS IN THE NORTH. WILL HAVE
OVERCAST SKIES OVER THE ENTIRE AREA BY 12Z...AS LOW CLOUDS ARE ALSO
WIDESPREAD BEHIND THE COLD FRONT.
AS FOR PRECIPITATION...THE 00Z RUC AND ETA CONTINUE TO BRING
WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS THE SOUTHERN HALF OF THE
AREA...AS CURRENT ACTIVITY OVER SOUTHEAST MISSOURI DRAGS SLOWLY
EASTWARD ACROSS THE AREA. THIS SEEMS LIKELY...SO WILL INCREASE POPS
TO CATEGORICAL ACROSS MUCH OF WESTERN KENTUCKY AND THE SOUTHERN HALF
OF SOUTHEAST MISSOURI COUNTIES OVERNIGHT.
RADAR TRENDS OVER THE LAST FEW HOURS INDICATE A WEAKENING TREND...AS
THE STORMS HIT LESS FAVORABLE AIRMASS OVER OUR AREA. WILL KEEP
WATCHING BUT DONT EXPECT TO SEE ANYTHING REACH SEVERE LEVELS.
GRIDS/ZONES OUT IN THE NEXT 30 MINUTES.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
.KY...NONE.
.MO...NONE.
.IL...NONE.
.IN...NONE.
&&
DRS
Hazardous weather outlook, Feb 20, 12:55 PM CST, 11 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
1255 PM CST SUN FEB 20 2005
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-211100-
ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY-
CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY-
CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY-
GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY-
HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL-
LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY-
MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN-
POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN-
STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN-
WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL-
WILLIAMSON IL-
INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE...
CAPE GIRARDEAU...HERRIN...HARRISBURG...CARMI...CARBONDALE...CAIRO...
PADUCAH...OWENSBORO...MURRAY...MAYFIELD...HOPKINSVILLE...
EVANSVILLE...MADISONVILLE AND HENDERSON
1255 PM CST SUN FEB 20 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS OVER THE ENTIRE QUAD STATE REGION
TONIGHT...AND A SLIGHT RISK THAT SOME OF THESE STORMS MAY BECOME
SEVERE.
A STRONG COLD FRONT WILL SWEEP EAST ACROSS THE LOWER OHIO AND MIDDLE
MISSISSIPPI RIVER VALLEYS TONIGHT. INCREASING INSTABILITY PAIRED WITH
FAVORABLE DYNAMICS AHEAD OF THE FRONT WILL LEAD TO THE DEVELOPMENT OF
SCATTERED STRONG THUNDERSTORMS OVER SOUTHERN MISSOURI AND NORTHERN
ARKANSAS LATE THIS AFTERNOON AND EARLY THIS EVENING.
THE RISK FOR SEVERE WEATHER IS HIGHLY DEPENDENT ON HOW WELL THE
THUNDERSTORMS MAINTAIN THEIR STRENGTH AS THEY PROGRESS EAST INTO
SOUTHEAST MISSOURI THIS EVENING AND EVENTUALLY THE REST OF THE AREA
TONIGHT. THE HIGHEST RISK FOR SEVERE WEATHER WILL BE OVER SOUTHEAST
MISSOURI AND SOUTHWEST ILLINOIS...WITH LARGE HAIL AND DAMAGING WINDS
THE PRIMARY HAZARDS. THE STORMS ARE EXPECTED TO SWEEP EAST ACROSS THE
REST OF THE QUAD STATE AREA OVERNIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
MINOR FLOODING IS EXPECTED TO CONTINUE THIS WEEK AT A FEW POINTS ON
AREA RIVERS. PLEASE REFER TO THE LATEST FLOOD STATEMENTS FOR
ADDITIONAL INFORMATION. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED
AT THIS TIME.
.SPOTTER ACTIVATION STATEMENT
SPOTTER ACTIVATION MAY BE NEEDED TONIGHT OVER THE ENTIRE AREA...
ESPECIALLY OVER SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS. SPOTTERS
ARE URGED TO MAINTAIN A CLOSE WATCH ON THE LATEST FORECASTS AND STAND
READY IN THE EVENT THEIR ACTIVATION IS NEEDED THROUGH TONIGHT.
RJP
In the hours before
Special weather statement, Feb 20, 10:09 PM CST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1009 PM CST SUN FEB 20 2005
MOZ086-100-110-111-210440-
BOLLINGER MO-SCOTT MO-STODDARD MO-WAYNE MO-
1009 PM CST SUN FEB 20 2005
AT 1000 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM
OVER LAKE WAPPAPELLO MISSOURI...MOVING EAST AT 45 MPH. THIS STORM
MAY CONTAIN SMALL HAIL. IN ADDITION...A BRIEF HEAVY DOWNPOUR AND
GUSTY WINDS OF UP TO 40 MPH CAN BE EXPECTED WITH THE STORM.
COMMUNITIES AFFECTED THROUGH 1045 PM WILL BE PUXICO...ZALMA...
ADVANCE...AND POSSIBLY ORAN.
Special weather statement, Feb 20, 10:55 PM CST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1055 PM CST SUN FEB 20 2005
ILZ092-093-MOZ108>112-210530-
ALEXANDER IL-BUTLER MO-MISSISSIPPI MO-PULASKI IL-RIPLEY MO-SCOTT MO-
STODDARD MO-
1055 PM CST SUN FEB 20 2005
AT 1050 PM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS IN
RIPLEY AND BUTLER COUNTIES OF MISSOURI...AND ALSO IN STODDARD AND
SCOTT COUNTIES. THESE STORMS MAY CONTAIN SMALL HAIL. IN ADDITION...
BRIEF HEAVY DOWNPOURS AND GUSTY WINDS UP UP TO 35 MPH CAN BE
EXPECTED. COMMUNITIES IN THE PATH OF THESE STORMS INCLUDE...BRIAR...
GATEWOOD...DONIPHAN...FAIRDEALING...POPLAR BLUFF...VANDUSER...
MORLEY...BENTON...AND BLODGETT...THROUGH 1130 PM.
DB
Special weather statement, Feb 20, 11:47 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1147 PM CST SUN FEB 20 2005
ILZ090-094-KYZ004-005-007-210615-
BALLARD KY-LIVINGSTON KY-MASSAC IL-MCCRACKEN KY-POPE IL-
1147 PM CST SUN FEB 20 2005
AT 1145 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM
MOVING EAST INTO WESTERN KENTUCKY AT ABOUT 50 MPH. THROUGH 1215 AM...
BRIEF HEAVY DOWNPOURS...FREQUENT LIGHTNING...AND GUSTY WINDS CAN BE
EXPECTED ACROSS MCCRACKEN...MASSAC...POPE...AND LIVINGSTON
COUNTIES...INCLUDING THE COMMUNITIES OF PADUCAH...LONE
OAK...REIDLAND...AND LEDBETTER. SMALL HAIL IS ALSO POSSIBLE.
MOTORISTS SHOULD BE AWARE OF RAPIDLY REDUCED VISIBILITIES.
DB
Hail, McCracken
- When
- February 20, 11:55 PM CST
- Where
- McCracken County, 2 mi SW of Lone Oak
- Measured
- 0.75 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 37.017, -88.700
Copious amounts of pea to penny size hail fell across many parts of McCracken County, covering some surfaces briefly. The hailstones were up to the size of pennies in the Lone Oak area.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Debris Flow in California, February 20, 20051 death · $300,000 · 1 event
- Wildfire in Puerto Rico, February 20 to 22, 2005$800,000 · 1 event
- Heavy Snow and Winter Weather in New Jersey, February 20 to 21, 200515 events
- Heavy Snow in Michigan, February 20, 200512 events
- Winter Weather in New York, February 20 to 21, 2005$15,000 · 3 events
- Heavy Snow in Wisconsin, February 20, 200511 events
- Heavy Snow in Michigan, February 20, 200511 events
- Winter Storm and Winter Weather in Pennsylvania, February 20 to 21, 200510 events
- Heavy Snow in Pennsylvania, February 20, 2005$15,000 · 1 event
- Winter Storm in Wisconsin, February 20, 20058 events
- Winter Storm in Wisconsin, February 20, 20057 events
- Hail in Iowa, February 20, 2005$5,000 · 1.5 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5438200.